MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Codes Gradient Increase (1270); Obstruction of Flow (2423)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 04/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2011, a 21mm regent heart valve was implanted.The patient presented with a high pressure gradient and one of the leaflets had restrictive motion and was not opening.Per report the patient had been on anticoagulation and was compliant.On (b)(6) 2018, the valve was explanted and another 21mm regent heart valve was implanted as the replacement.The patient has been discharged.
 
Additional Manufacturer Narrative
The reported event of high pressure gradient and restrictive motion in one leaflet could not be confirmed.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The sewing cuff had been removed prior to its return and no tissue was noted in the recessed pivot areas.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.
 
Event or Problem Description
On (b)(6) 2011, a 21mm regent heart valve was implanted.The patient presented in 2018 with a high pressure gradient and one of the leaflets had restrictive motion and was not opening.Per report the patient had been on anticoagulation and was compliant.On (b)(6) 2018, the valve was explanted and another 21mm regent heart valve was implanted as the replacement.The patient has been discharged.

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key7611853
Report Number2648612-2018-00041
Device Sequence Number16522213
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number5407358
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR